Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 23, 2015, 11:45 PM CST for Dale County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 11:45 PM CST (05:45 UTC)
- Expired
- Dec 24, 2015, 4:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 24 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
385
WGUS52 KTAE 240545
FFWTAE
ALC045-241045-
/O.NEW.KTAE.FF.W.0033.151224T0545Z-151224T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 445 AM CST
* AT 1145 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. AN ADDITIONAL 3 TO 5 INCHES OF
RAIN IS EXPECTED ACROSS NORTHWEST DALE COUNTY TONIGHT AND FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT RUCKER...ARITON...DILLARD...DILL...PHILLIPS CROSSROADS...HWY
231 PEA RIVER BRIDGE...ROCKY HEAD...MARLEY HILL AND GREATER SALEM
CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3162 8560 3150 8562 3145 8579 3162 8579
$$
42-DVD1 follow-up statement
202 WGUS72 KTAE 240748 FFSTAE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 148 AM CST THU DEC 24 2015 ALC045-241045- /O.CON.KTAE.FF.W.0033.000000T0000Z-151224T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DALE AL- 148 AM CST THU DEC 24 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR NORTHWESTERN DALE COUNTY... AT 148 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. A RAIN GAUGE AT ARITON HAS MEASURED 5.48 INCHES OF RAIN IN THE LAST 3 HOURS. FLASH FLOODING IS EXPECTED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FORT RUCKER...ARITON...DILLARD...DILL...PHILLIPS CROSSROADS...HWY 231 PEA RIVER BRIDGE...ROCKY HEAD...MARLEY HILL AND GREATER SALEM CHURCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3162 8560 3150 8562 3145 8579 3162 8579 $$ 42-DVD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 7:16 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Dec 23, 7:16 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EST WED DEC 23 2015
.Near Term [Through Tonight]...
For the remainder of tonight, the main focus will be on southeast
Alabama and adjacent sections of the Florida panhandle and
southwest Georgia as bands of showers and a few thunderstorms
continue to stream off to the northeast. The airmass is very moist
for this time of year with 70 degree dewpoints as far north as
Troy, AL. Rainfall rates with the embedded convection are
impressive with EOX dual-pol estimating instantaneous rates of up
to 2-4"/hr, but so far the bands have not been concentrated
enough over any one location to produce any flash flooding. Having
said that, there has been some minor flooding reported across
Houston county with a few rural roads being closed.
Some of our local hi-res guidance later tonight into Thursday
morning is a bit concerning showing these bands persisting and
intensifying through the night. Some of the recent HRRR runs also
hint at this possibility. Should that occur, the threat for
flooding would increase as this would occur over already saturated
soils, but confidence in the evolution of this convection is not
overly high. We'll be watching for that possibility through the
night.
&&
.Prev Discussion [638 PM EST]...
.Short Term [Thursday Through Friday Night]...
The messy deep layer south/southwesterly flow will continue
through the short term. We'll likely remain cloudy with a chance
for showers and an isolated storm each day. Though with little to
no surface focus, at this time the threat for any meaningful
rainfall totals will remain west of the Tri-State region. Severe
weather is also not expected during the period. The most notable
item through Friday will be the near record breaking high
temperatures. The local area has a good chance of breaking daily
record max temps on Christmas, and possibly breaking the all time
December high temperature record. Overnight lows will also remain
unseasonably warm, in the middle 60s.
.Long Term [Saturday Through Wednesday]...
The aforementioned warm pattern, with scattered rain chances will
continue through the weekend. Early next week, models indicate
that a large low pressure system will roll through the Mississippi
Valley and force a cold front into the region. It remains unclear
whether the front will make a clean passage, or get held up and
bring an increased chance of rain through mid week.
.Aviation...
[Through 00Z Thursday]...
Rain showers will continue this evening into tonight for all
terminals except for VLD. LIFR CIGs are likely tonight. IFR vis is
expected at most terminals with fog developing late tonight. By
mid-morning, conditions will improve to MVFR and rain will come to
an end. Winds will be southerly with gusts around 20 knots
possible on Thursday.
.Marine...
Southeast winds around 20 knots over the western waters this
evening will lower to cautionary levels after midnight. Winds and
seas over the western waters will approach 20 knots again this
weekend.
.Fire Weather...
Rainy conditions today and again this weekend will prevent
relative humidity values from dropping to critical levels. No red
flag conditions will occur for the next week.
.Hydrology...
This is the last round of heavy rain and scattered thunderstorms
for the region through the holiday weekend. Precipitation this
afternoon and overnight will diminish tomorrow morning and end by
midday. Areas of heaviest rain for the remainder of the afternoon
and overnight will continue to train across southeast AL...far
southwest GA... and the FL panhandle west of the Apalachicola
River. The Flash Flood Watch for those areas will continue
overnight. In general rainfall amounts of 1.5 to 4 inches have
fallen in this area through midday today with an additional 1 to 3
inches possible through daybreak tomorrow. Locally higher amounts
may occur overnight as we could see rainfall rates of 3 to 4
inches per hour in some thunderstorms.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 79 65 81 64 / 30 20 20 10 10
Panama City 72 77 67 77 65 / 30 30 20 10 10
Dothan 70 78 66 80 64 / 80 40 30 10 10
Albany 67 79 66 82 63 / 60 20 20 10 10
Valdosta 71 81 65 83 65 / 20 10 10 10 10
Cross City 70 83 64 84 64 / 20 10 10 10 10
Apalachicola 71 75 67 76 66 / 30 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 1 AM EST Thursday FOR Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...MCDERMOTT
MARINE...MOORE
FIRE WEATHER...MOORE
HYDROLOGY...HOLLINGSWORTHIn the hours before
Local storm report, Dec 23, 6:27 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD 2 ENE WEBB 31.27N 85.25W
12/23/2015 HOUSTON AL BROADCAST MEDIA
WALLACE BUIE ROAD BETWEEN CENTER CHURCH RD AND RANDALL
WADE ROAD CLOSED DUE TO FLOODING.
0615 PM FLOOD 5 SSW COWARTS 31.13N 85.34W
12/23/2015 HOUSTON AL BROADCAST MEDIA
HARVEST LANE CLOSED DUE TO FLOODING.
0615 PM FLOOD 4 SSW COWARTS 31.15N 85.34W
12/23/2015 HOUSTON AL BROADCAST MEDIA
WILLIE VARNUM ROAD BETWEEN HARVEST LANE AND EDDINS ROAD
CLOSED DUE TO FLOODING.
0615 PM FLOOD 2 WSW WEBB 31.25N 85.31W
12/23/2015 HOUSTON AL BROADCAST MEDIA
PEACOCK ROAD BETWEEN WATSON BRIDGE ROAD AND OLD WEBB ROAD
CLOSED DUE TO FLOODING.
0615 PM FLOOD 5 WNW COTTONWOOD 31.09N 85.37W
12/23/2015 HOUSTON AL BROADCAST MEDIA
HODGESVILLE ROAD BETWEEN HARPER JOY ROAD AND COUNTY ROAD
33 CLOSED DUE TO FLOODING.
&&
DVDLocal storm report, Dec 23, 6:59 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM MARINE TSTM WIND 2 W PANAMA CITY BEACH 30.21N 85.88W
12/23/2015 M51 MPH BAY FL MESONET
44 KNOT GUST MEASURED AT THE PCBF1 TIDE GAUGE
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:22 PM CST | River Flood Warning | TAE | Geneva | 13 days |
| Dec 23, 10:40 PM CST | Flash Flood Warning | TAE | Coffee | 9 hr |
| Dec 24, 12:06 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 24 min |
| Dec 24, 12:42 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 33 min |
| Dec 24, 1:47 AM CST | River Flood Warning | TAE | Coffee, Dale | 4 days |
| Dec 24, 7:46 AM CST | Flash Flood Warning | TAE | Coffee | 89 min |
| Dec 24, 7:52 AM CST | River Flood Warning | TAE | Coffee | 4 days |
| Dec 24, 7:54 AM CST | Areal Flood Advisory | TAE | Coffee, Dale | 2 hr |
| Dec 24, 8:15 AM CST | Tornado Warning | TAE | Dale | 30 min |
| Dec 24, 8:55 AM CST | River Flood Warning | TAE | Houston | 11 days |
| Dec 24, 12:53 PM CST | Flash Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 1:05 PM CST | Areal Flood Advisory | TAE | Dale | 3 hr |
| Dec 24, 3:48 PM CST | Areal Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 5:42 PM CST | River Flood Warning | TAE | Henry | 10 days |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.